Arkansas, 2007Heat in Arkansas, August 7 to 17, 2007
August 7 to 17, 2007 · NWS LZK · 45 events in 45 counties and zones
A heat wave began on August 6th and continued through the 16th. By the 10th, many of the reporting stations were recording high temperatures of 100 degrees or higher.
Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 3
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 45
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A heat wave began on August 6th and continued through the 16th. By the 10th, many of the reporting stations were recording high temperatures of 100 degrees or higher. On the 11th and 12th, more than half of the reporting stations reached 100 degrees or higher. From the 13th through the 15th, nearly every station climbed to at least 100. The highest temperature reported during the heat wave was 112 at Evening Shade on the 15th. The last day of widespread 100 degree temperatures was the 16th, and temperatures began to decrease somewhat on the 17th. Throughout the heat wave, most areas experienced afternoon heat indices in the 105 to 110 degree range, with a few indices above 110.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 7, 11:00 AM CST, 0 minutes earlier.
Area forecast discussion, Aug 7, 11:00 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1200 PM CDT TUE AUG 7 2007
.AVIATION...
SCATTERED CU WILL DEVELOP AGAIN THIS AFTERNOON...AS MOISTURE REMAINS
IN PLACE. SOUTHWEST WINDS AROUND 10 KNOTS WILL DECREASE AFTER
SUNSET...ALONG WITH CLOUD COVER. PERSISTENCE WILL BE THE FORECAST
FOR THE NEXT FEW DAYS AS HIGH PRESSURE REMAINS OVER THE AREA.
&&
.PREV DISCUSSION... /ISSUED 1021 AM CDT TUE AUG 7 2007/
UPDATE...
HIGH PRESSURE CONTINUES OVER THE AREA. ADJUSTED TEMPERATURES...DEW
POINT...AND CLOUD COVER FOR TODAY. HEAT INDICES WILL REACH 105 TO 107
DEGREES. ISSUED HEAT ADVISORY FOR MUCH OF CENTRAL AND SOUTH
SECTIONS THIS AFTERNOON THROUGH WEDNESDAY NIGHT. LOW TEMPERATURES
AT BEST WILL BE IN THE MID 70S. WINDS WILL STAY BREEZY TODAY AS
WELL WITH GOOD MIXING BY LATE MORNING.
PREV DICUSSION... /ISSUED 311 AM CDT TUE AUG 7 2007/
SHORT TERM...TODAY THROUGH FRIDAY NIGHT
A RATHER LARGE AREA OF HIGH PRESSURE IN THE UPPER LEVELS WILL
CONTINUE NEARLY STATIONARY OVER THE REGION. THIS SYSTEM WILL
CONTINUE A STRONGHOLD OF ARKANSAS WEATHER THROUGH THE PERIOD WITH
LITTLE OR NO RAIN EXPECTED. HOT AND HUMID WEATHER WILL YIELD HIGH
HEAT INDEX VALUES EACH DAY. WILL ISSUE A SPECIAL WEATHER STATEMENT
THIS MORNING ON THE HIGH HEAT THIS AFTERNOON. WILL HOLD OFF ON
A HEAT ADVISORY FOR NOW.(38)
LONG TERM...SATURDAY THROUGH MONDAY
MODELS ARE SHOWING THE WEAK FRONT TO SAG INTO AR SATURDAY...WITH
ONLY SOME CLOUDS & A LIGHT WIND SHIFT TO THE NE. THE UPPER RIDGE IS
WELL IN PLACE OVER THE SOUTHERN PLAINS...& IS EXPECTED TO CAP ANY
CONVECTION TO CU. AN ISOLATED SHOWER OR THUNDERSTORM MAY BE
SEEN...BUT AT THIS TIME WILL KEEP FORECAST DRY. ON SUNDAY...THE
BOUNDARY SAGS A BIT MORE SOUTH TO NEAR THE AR/LA STATE LINE. STILL
VERY LIMITED POTENTIAL FOR CONVECTION WITH THE CAPPING RIDGE ALOFT.
STILL A DRY FORECAST. MONDAY...THE UPPER RIDGE RETROGRADES A BIT
MORE WEST...WHILE SOME ENERGY MAY MOVE AROUND THE RIDGE...& WITH THE
STALLED & WASHING OUT BOUNDARY...SOME ISOLATED CONVECTION COULD BE
POSSIBLE OVER NORTHERN LA...TO SOUTHERN AR. BUT WILL CONTINUE DRY
FORECAST WITH UNCERTAINTY. OVERALL...WILL HAVE TO SEE HOW MODELS
HANDLE ANY POSSIBLE CONVECTION WITH THE BOUNDARY. I CERTAINLY COULD
SEE A SLIGHT CHANCE IN THE FORECAST. OTHERWISE...TEMPS WILL STAY
MAINLY ABOVE NORMAL...WITH MID & UPPER 90S MOST LOCATIONS. HEAT
INDEX VALUES WILL ALSO BE 95 TO 105. HEAT ADVISORIES MAY BE NEEDED.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 AM CDT THURSDAY FOR ARKANSAS-BRADLEY-
CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-GARLAND-GRANT-HOT
SPRING-JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PRAIRIE-
PULASKI-SALINE-WHITE-WOODRUFF.
&&
AVIATION...58
Hazardous weather outlook, Aug 7, 4:02 AM CST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
502 AM CDT TUE AUG 7 2007
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081015-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
502 AM CDT TUE AUG 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
HOT TEMPERATURES...COMBINED WITH HIGH HUMIDITY LEVELS...WILL
PRODUCE HEAT INDEX VALUES OF 95 TO NEAR 105 THIS AFTERNOON. THE
GREATEST THREAT OF HIGH HEAT INDEXES IS IN THE EAST AND SOUTHEAST
PARTS OF ARKANSAS. UPPER LEVEL HIGH PRESSURE WILL REMAIN OVER THE
AREA...AND PRODUCE HOT TEMPERATURES. A SURFACE HIGH PRESSURE TO
THE SOUTHEAST...WILL KEEP A SOUTH WIND FLOW INTO THE STATE...WHICH
WILL KEEP MOISTURE LEVELS UP AND PRODUCE HIGH HUMIDITY. TEMPERATURES
ARE EXPECTED TO REACH THE MID AND UPPER 90S OVER MOST OF
ARKANSAS...WITH A FEW 100 DEGREE READINGS POSSIBLE. THE HOT
TEMPERATURES AND THE HIGH HUMIDITY WILL COMBINE TO CREATE HIGH HEAT
INDEXES. OVERNIGHT...MUGGY CONDITIONS ARE EXPECTED...WITH TEMPERATURES
AND HUMIDITY LEVELS REMAINING UP. OTHERWISE...AN ISOLATED
THUNDERSTORM MAY BE SEEN THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HIGH PRESSURE WILL REMAIN OVER THE AREA THE REST OF THE WEEK AND
INTO THE WEEKEND. THIS WILL CREATE HOT TEMPERATURES IN THE MID AND
UPPER 90S. COMBINED WITH THE CONTINUING HIGH HUMIDITY
LEVELS...HEAT INDEX VALUES WILL REACH AROUND 100 TO 105 WEDNESDAY
THROUGH FRIDAY...ESPECIALLY IN THE EAST AND SOUTH. SOME HEAT INDEX
VALUES MAY REACH 105 TO NEAR 110 DEGREES. HEAT ADVISORIES ARE
ANTICIPATED IN THE AFTERNOON FOR WEDNESDAY THROUGH
FRIDAY...ESPECIALLY OVER EASTERN AND SOUTHERN LOCATIONS.
THE NATIONAL WEATHER SERVICE REMINDS EVERYONE TO TAKE PRECAUTIONS
TO TO MINIMIZE THE AFFECT OF THE HIGH HEAT...ESPECIALLY ON
CHILDREN...THE ELDERLY AND PETS. STAY INDOORS DURING THE HOTTEST
PART OF THE DAY. IF YOU MUST WORK OUTSIDE...DRINK PLENTY OF
FLUIDS...AND TAKE FREQUENT BREAKS. WEAR LIGHT WEIGHT...LIGHT
COLORED AND LOOSE FITTING CLOTHING.
OVER THE WEEKEND...A WEAK FRONT WILL DRIFT INTO THE STATE FROM THE
NORTHEAST...AND POSSIBLY BRING SOME MINOR RELIEF FROM THE HEAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
59
Heat, Pulaski
- When
- August 7, 11:00 AM CST to August 17, 5:00 PM CST
- Where
- Pulaski forecast zone
- Deaths
- 3 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 34.770, -92.312 (the zone’s center; the record gives no point)
Two heat-related deaths were reported on August 12th, and another on the 13th. On the 12th, a 44 year-old male was found dead in the back yard of a house, about a mile southwest of downtown Little Rock. On the same day, a 57 year-old male was found dead in a house, approximately 3 miles west of downtown Little Rock. The temperature in the house was above 100 degrees. On the 13th, a 52 year-old male was found dead outside of a tractor-trailer parked at a truck stop in Galloway.
Heat, Cleveland
- When
- August 7, 11:00 AM CST to August 17, 5:00 PM CST
- Where
- Cleveland forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.898, -92.185 (the zone’s center; the record gives no point)
Heat, Bradley
- When
- August 7, 11:00 AM CST to August 17, 5:00 PM CST
- Where
- Bradley forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.466, -92.162 (the zone’s center; the record gives no point)
Heat, Calhoun
- When
- August 7, 11:00 AM CST to August 17, 5:00 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.558, -92.503 (the zone’s center; the record gives no point)
Heat, Dallas
- When
- August 7, 11:00 AM CST to August 17, 5:00 PM CST
- Where
- Dallas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.970, -92.654 (the zone’s center; the record gives no point)
Heat, Desha
- When
- August 7, 11:00 AM CST to August 17, 5:00 PM CST
- Where
- Desha forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.833, -91.254 (the zone’s center; the record gives no point)
Heat, Garland
- When
- August 7, 11:00 AM CST to August 17, 5:00 PM CST
- Where
- Garland forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.577, -93.150 (the zone’s center; the record gives no point)
Heat, Grant
- When
- August 7, 11:00 AM CST to August 17, 5:00 PM CST
- Where
- Grant forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.290, -92.424 (the zone’s center; the record gives no point)
Heat, Jackson
- When
- August 7, 11:00 AM CST to August 17, 5:00 PM CST
- Where
- Jackson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.599, -91.215 (the zone’s center; the record gives no point)
Heat, Prairie
- When
- August 7, 11:00 AM CST to August 17, 5:00 PM CST
- Where
- Prairie forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.830, -91.553 (the zone’s center; the record gives no point)
Heat, White
- When
- August 7, 11:00 AM CST to August 17, 5:00 PM CST
- Where
- White forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.256, -91.745 (the zone’s center; the record gives no point)
Heat, Woodruff
- When
- August 7, 11:00 AM CST to August 17, 5:00 PM CST
- Where
- Woodruff forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.186, -91.243 (the zone’s center; the record gives no point)
Heat, Arkansas
- When
- August 7, 11:00 AM CST to August 17, 5:00 PM CST
- Where
- Arkansas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.291, -91.375 (the zone’s center; the record gives no point)
Heat, Clark
- When
- August 7, 11:00 AM CST to August 17, 5:00 PM CST
- Where
- Clark forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.051, -93.176 (the zone’s center; the record gives no point)
Heat, Drew
- When
- August 7, 11:00 AM CST to August 17, 5:00 PM CST
- Where
- Drew forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.589, -91.720 (the zone’s center; the record gives no point)
Heat, Hot Spring
- When
- August 7, 11:00 AM CST to August 17, 5:00 PM CST
- Where
- Hot Spring forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.318, -92.946 (the zone’s center; the record gives no point)
Heat, Jefferson
- When
- August 7, 11:00 AM CST to August 17, 5:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.269, -91.931 (the zone’s center; the record gives no point)
Heat, Lincoln
- When
- August 7, 11:00 AM CST to August 17, 5:00 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.958, -91.733 (the zone’s center; the record gives no point)
Heat, Lonoke
- When
- August 7, 11:00 AM CST to August 17, 5:00 PM CST
- Where
- Lonoke forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.754, -91.889 (the zone’s center; the record gives no point)
Heat, Monroe
- When
- August 7, 11:00 AM CST to August 17, 5:00 PM CST
- Where
- Monroe forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.678, -91.204 (the zone’s center; the record gives no point)
Heat, Ouachita
- When
- August 7, 11:00 AM CST to August 17, 5:00 PM CST
- Where
- Ouachita forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.593, -92.882 (the zone’s center; the record gives no point)
Heat, Saline
- When
- August 7, 11:00 AM CST to August 17, 5:00 PM CST
- Where
- Saline forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.647, -92.677 (the zone’s center; the record gives no point)
Heat, Baxter
- When
- August 8, 11:00 AM CST to August 16, 8:00 PM CST
- Where
- Baxter forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.287, -92.337 (the zone’s center; the record gives no point)
Heat, Faulkner
- When
- August 8, 11:00 AM CST to August 16, 8:00 PM CST
- Where
- Faulkner forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.147, -92.332 (the zone’s center; the record gives no point)
Heat, Independence
- When
- August 8, 11:00 AM CST to August 16, 8:00 PM CST
- Where
- Independence forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.742, -91.570 (the zone’s center; the record gives no point)
Heat, Marion
- When
- August 8, 11:00 AM CST to August 16, 8:00 PM CST
- Where
- Marion forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.268, -92.684 (the zone’s center; the record gives no point)
Heat, Polk
- When
- August 8, 11:00 AM CST to August 16, 8:00 PM CST
- Where
- Polk forecast zone
- Reported by
- Official NWS Observations
Heat, Pike
- When
- August 8, 11:00 AM CST to August 17, 5:00 PM CST
- Where
- Pike forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.164, -93.656 (the zone’s center; the record gives no point)
Heat, Scott
- When
- August 8, 11:00 AM CST to August 16, 8:00 PM CST
- Where
- Scott forecast zone
- Reported by
- Official NWS Observations
Heat, Searcy
- When
- August 8, 11:00 AM CST to August 16, 8:00 PM CST
- Where
- Searcy forecast zone
- Reported by
- Official NWS Observations
Heat, Sharp
- When
- August 8, 11:00 AM CST to August 16, 8:00 PM CST
- Where
- Sharp forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.161, -91.480 (the zone’s center; the record gives no point)
Heat, Stone
- When
- August 8, 11:00 AM CST to August 16, 8:00 PM CST
- Where
- Stone forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.860, -92.157 (the zone’s center; the record gives no point)
Heat, Yell
- When
- August 8, 11:00 AM CST to August 16, 8:00 PM CST
- Where
- Yell forecast zone
- Reported by
- Official NWS Observations
Heat, Boone
- When
- August 8, 11:00 AM CST to August 16, 8:00 PM CST
- Where
- Boone forecast zone
- Reported by
- Official NWS Observations
Heat, Cleburne
- When
- August 8, 11:00 AM CST to August 16, 8:00 PM CST
- Where
- Cleburne forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.538, -92.027 (the zone’s center; the record gives no point)
Heat, Conway
- When
- August 8, 11:00 AM CST to August 16, 8:00 PM CST
- Where
- Conway forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.262, -92.701 (the zone’s center; the record gives no point)
Heat, Fulton
- When
- August 8, 11:00 AM CST to August 16, 8:00 PM CST
- Where
- Fulton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.382, -91.818 (the zone’s center; the record gives no point)
Heat, Izard
- When
- August 8, 11:00 AM CST to August 16, 8:00 PM CST
- Where
- Izard forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.095, -91.913 (the zone’s center; the record gives no point)
Heat, Johnson
- When
- August 8, 11:00 AM CST to August 16, 8:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- Official NWS Observations
Heat, Logan
- When
- August 8, 11:00 AM CST to August 16, 8:00 PM CST
- Where
- Logan forecast zone
- Reported by
- Official NWS Observations
Heat, Montgomery
- When
- August 8, 11:00 AM CST to August 16, 8:00 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Official NWS Observations
Heat, Newton
- When
- August 8, 11:00 AM CST to August 16, 8:00 PM CST
- Where
- Newton forecast zone
- Reported by
- Official NWS Observations
Heat, Perry
- When
- August 8, 11:00 AM CST to August 16, 8:00 PM CST
- Where
- Perry forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.947, -92.931 (the zone’s center; the record gives no point)
Heat, Pope
- When
- August 8, 11:00 AM CST to August 16, 8:00 PM CST
- Where
- Pope forecast zone
- Reported by
- Official NWS Observations
Heat, Van Buren
- When
- August 8, 11:00 AM CST to August 16, 8:00 PM CST
- Where
- Van Buren forecast zone
- Reported by
- Official NWS Observations
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Illinois, August 7, 20071 death · 1 injured · 50 kt wind · 1 event
- Lightning Strike in Alabama, August 7, 20071 death · 1 event
- Flash Flooding and Hail in Ohio, August 7, 2007$3.8 million · 1 in hail · 11 events
- Flash Flooding and Flooding in Illinois, August 7, 2007$4.1 million · 6 events
- Hail and Damaging Winds in North Dakota, August 7, 2007$430,000 · 82 kt wind · 7 events
- Flash Flood and Hail in Iowa, August 7, 2007$245,000 · 70 kt wind · 11 events
- Lightning Strike in Florida, August 7, 2007$375,000 · 1 event
- Damaging Winds in Pennsylvania, August 7, 2007$70,000 · 55 kt wind · 3 events
- Hail and Lightning Strike in Nebraska, August 7, 2007$50,000 · 1 in hail · 5 events
- Damaging Winds in Pennsylvania, August 7, 2007$35,000 · 50 kt wind · 7 events
- Tornado and Damaging Winds in Pennsylvania, August 7, 2007EF1 · 7 events
- Flash Flood and Damaging Wind in Nebraska, August 7, 2007$35,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40239, 44495, 44498, 44499, 44500, 44502, 44503, 44505, 44506, 44509, 44514, 44519, 44520, 44523, 44524, 44525, 44527, 44528, 44529, 44530, 44531, 44532, 44496, 44497, 44504, 44508, 44511, 44512, 44513, 44515, 44516, 44517, 44518, 44521, 44533, 44534, 44535, 44537, 44538, 44539, and more.